Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the solution of integral equations with a generalized Cauchy kernel


Authors: A. C. Kaya and F. Erdogan
Journal: Quart. Appl. Math. 45 (1987), 455-469
MSC: Primary 73C40; Secondary 45E05
DOI: https://doi.org/10.1090/qam/910453
MathSciNet review: 910453
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a certain class of singular integral equations that may arise from the mixed boundary value problems in nonhomogeneous materials is considered. The distinguishing feature of these equations is that in addition to the Cauchy singularity, the kernels contain terms that are singular only at the end points. In the form of the singular integral equations adopted, the density function is a potential or a displacement and consequently the kernel has strong singularities of the form $ {\left( {t - x} \right)^{ - 2}},{x^{n - 2}}{\left( {t + x} \right)^n}\left( {n \ge 2,0 < x,t < b} \right)$. The complex function theory is used to determine the fundamental function of the problem for the general case and a simple numerical technique is described to solve the integral equation. Two examples from the theory of elasticity are then considered to show the application of the technique.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C40, 45E05

Retrieve articles in all journals with MSC: 73C40, 45E05


Additional Information

DOI: https://doi.org/10.1090/qam/910453
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website